MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 07797826160
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer complained of discrepant inr results for 2 patients from coaguchek plus meter serial number (b)(4).For patient 1 the results from the meter were 7.2 inr, 4.8 inr, and 4.2 inr with the same finger.For patient 2 the results from the meter were 3.4 inr, 2.6 inr, and 3.3 inr with the same finger.Patient 2 was a (b)(6) female with a date of birth of (b)(6).The specific time of the measurements was not provided.The elapsed time between the measurements was within 15 minutes for both patients.There was no allegation of an adverse event.The patients' warfarin doses were adjusted based on the results from the meter.The patients were feeling "okay".The patients were not anemic, no heparin, no antiphospholipid antibodies, and no direct thrombin inhibitors.The patients had no changes in diet, no new illness, no new medications, no bleeding, and no bruising.The patients' therapeutic ranges were 2.0 - 3.0 inr.Retention test strips (lot 294947) were tested in comparison to master lot.For this purpose, two human blood samples from marcumar donors and two internal reference meters were used.No error messages occurred.Retention material complies with the specification.The returned test strips were measured at the returned meter with liquid qc of a high level in comparison to masterlot on internal reference meter: qc: 2.4 inr; qc: 2.3 inr; qc: 2.3 inr.The obtained qc results were in the allowed range.No error messages occurred during the investigation.Extensive measurements have shown higher deviations for coaguchek values > 4.5 inr compared to a laboratory method.Therefore, the customer allegation has been substantiated.A product problem has been found for coaguchek values > 4.5 inr, which was the case in this complaint.This can be traced back to the calibration of the complained test strips to the who standard rtf/16.For measurements > 4.5 inr.The customer is advised to contact the physician and perform a measurement with a laboratory method.Roche diagnostics has issued a recall for this issue.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7905453
Report Number1823260-2018-03279
Device Sequence Number1692994
Product Code GJS
UDI-Device Identifier04015630946471
UDI-Public04015630946471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number07797826160
Device Lot Number29494711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1823260-08/30/18-005-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT 1: WARFARIN; PATIENT 2: ATRIPTALINE; PATIENT 2: CYMBALTA; PATIENT 2: FLONASE; PATIENT 2: LOSARTAN; PATIENT 2: PRILOSEC; PATIENT 2: REQUIP; PATIENT 2: SINGULAIR VITAMIN; PATIENT 2: WARFARIN; PATIENT 2: WELLBUTRIN
Patient Age70 YR